Tennessee, 2014Damaging Wind in Tennessee, June 11, 2014
June 11, 2014 · NWS OHX · 1 event in 1 county or zone
Scattered thunderstorms developed during the afternoon hours of June 11 across much of Middle Tennessee. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon hours of June 11 across much of Middle Tennessee. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 11, 11:28 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 11:28 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1228 PM CDT WED JUN 11 2014
.UPDATE...FOR 18Z AVIATION.
&&
.AVIATION...18Z TAF DISCUSSION.
SCATTERED SHOWERS WILL TURN INTO THUNDERSTORMS THIS AFTERNOON AS
THE ATMOSPHERE WARMS. NOT EXPECTING ANYTHING IN THE WAY OF SEVERE
TODAY AND THE COVERAGE SHOULD BE OF THE SPOTTY FORM...WITH STORMS
DYING AS WE LOSE THE DAYTIME HEATING THIS EVENING. THE OCCASIONAL
IFR TO MVFR CIG OR VIS IS POSSIBLE IF ONE OF THESE STORMS MOVES
OVER A TERMINAL...BUT VFR FOR THE MOST PART.
FOG IS A DECENT POSSIBILITY TONIGHT AS WET GROUNDS...LIGHT TO CALM
WINDS AND SMALL DEW POINT DEPRESSIONS COVER THE MID-STATE. WILL
DROP TO IFR AT KCSV...WITH MVFR ELSEWHERE...BUT MAY NEED TO AMD
LATER FOR WORSENING CONDITIONS.
WINDS WILL BE LIGHT FOR THE MOST PART...WITH AN OCCASIONAL GUST
OUT OF THE SOUTHEAST TO 15 KTS.
UNGER
&&
.PREV DISCUSSION... /ISSUED 852 AM CDT WED JUN 11 2014/
DISCUSSION...
WATER VAPOR IMAGERY SHOWS UPPER LOW SPINNING ACROSS SOUTHERN LAKE
MICHIGAN. DRY SLOT IS DEPICTED ACROSS WESTERN TN AND INTO THE MID
STATE. MOISTURE DOES FILL BACK IN ACROSS EASTERN AR.
FOR THE UPDATE...WILL LOWER POPS SOME THIS MORNING. WILL BASICALLY
KEEP THE AFT POPS AS IS GIVEN THE RESURGENCE OF MOISTURE AND SOME
INSTABILITY THIS AFTERNOON. ALSO...GIVEN QPF AND HRRR
FIELDS...WILL LOWER THE GRIDDED WX INTENSITY AS WELL. OTW...TEMPS
AND CLOUD COVER AND WINDS LOOK GOOD TO GO. UPDATE OUT SHORTLY.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
27
Hazardous weather outlook, Jun 11, 4:00 AM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED JUN 11 2014
TNZ005>011-023>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT WED JUN 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
55
In the hours before
Local storm report, Jun 11, 8:20 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
920 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG GRUETLI-LAAGER 35.37N 85.64W
06/10/2014 GRUNDY TN PUBLIC
MULTIPLE TREES DOWN AROUND TOWN. 60TH AVE. 40TH AVE.
HWY 108. HWY 399.
&&
EVENT NUMBER OHX1400433
UNGERLocal storm report, Jun 11, 8:34 AM CST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
934 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 W CELINA 36.55N 85.59W
06/10/2014 CLAY TN PUBLIC
MULTIPLE TREES AND POWER LINES DOWN SOUTH OF MOSS ON
MIDWAY ROAD.
&&
EVENT NUMBER OHX1400434
UNGERLocal storm report, Jun 11, 9:04 AM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1004 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 3 SW ALLARDT 36.35N 84.91W
06/10/2014 FENTRESS TN EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER OHX1400435
UNGERLocal storm report, Jun 11, 9:06 AM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 9 S JAMESTOWN 36.30N 84.94W
06/10/2014 FENTRESS TN EMERGENCY MNGR
ROOF BLOWN OFF BARN AND ROOF DAMAGE TO HOME DUE TO
FALLEN TREE
&&
EVENT NUMBER OHX1400436
UNGERLocal storm report, Jun 11, 9:37 AM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1037 AM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TSTM WND DMG LIBERTY 36.00N 85.98W
06/10/2014 DE KALB TN EMERGENCY MNGR
MULTIPLE TREES DOWNED
1232 PM HAIL LIBERTY 36.00N 85.98W
06/10/2014 M0.75 INCH DE KALB TN EMERGENCY MNGR
1235 PM HAIL LIBERTY 36.00N 85.98W
06/10/2014 M1.75 INCH DE KALB TN POST OFFICE
0100 PM HAIL 7 ESE GORDONSVILLE 36.14N 85.81W
06/10/2014 E1.00 INCH SMITH TN TWITTER
TSPOTTER REPORT OF QUARTER SIZE HAIL ON I-40 NEAR THE
SMITH AND WILSON COUNTY LINE
0145 PM TSTM WND DMG 7 WNW LIVINGSTON 36.41N 85.44W
06/10/2014 OVERTON TN TWITTER
TSPOTTER REPORT OF TREES AND TREE LIMBS BLOWN DOWN IN
THE HILHAM AREA
0210 PM TSTM WND DMG 6 ENE GORDONSVILLE 36.21N 85.83W
06/10/2014 SMITH TN FACEBOOK
POWER LINES REPORTEDLY BLOWN DOWN IN SOUTHEAST SMITH
COUNTY WITH POWER OUTAGES
0225 PM HAIL BYRDSTOWN 36.57N 85.13W
06/10/2014 E1.00 INCH PICKETT TN FACEBOOK
QUARTER SIZE HAIL REPORTED IN BYRDSTOWN
0244 PM TSTM WND DMG GRUETLI-LAAGER 35.37N 85.64W
06/10/2014 GRUNDY TN PUBLIC
MULTIPLE TREES DOWN AROUND TOWN. 60TH AVE. 40TH AVE.
HWY 108. HWY 399.
0245 PM TSTM WND DMG 5 W CELINA 36.55N 85.59W
06/10/2014 CLAY TN PUBLIC
MULTIPLE TREES AND POWER LINES DOWN SOUTH OF MOSS ON
MIDWAY ROAD.
0254 PM TSTM WND DMG 6 WNW SPARTA 35.97N 85.56W
06/10/2014 WHITE TN EMERGENCY MNGR
TREE DOWN ALONG FANCHERS MILL RD.
0256 PM TSTM WND DMG SPENCER 35.74N 85.46W
06/10/2014 VAN BUREN TN 911 CALL CENTER
SEVERAL TREES AND POWERLINES DOWN AROUND THE CITY
0306 PM TSTM WND DMG 6 NE SPARTA 36.00N 85.40W
06/10/2014 WHITE TN TRAINED SPOTTER
MULTIPLE TREES DOWN
0311 PM TSTM WND DMG 4 SE COOKEVILLE 36.12N 85.45W
06/10/2014 PUTNAM TN EMERGENCY MNGR
MULTIPLE TREES DOWN AT JE BARTLETT ROAD AND HWY 70
0315 PM TSTM WND DMG 5 SW PLEASANT HILL 35.92N 85.25W
06/10/2014 WHITE TN EMERGENCY MNGR
TREE DOWN ON WEST LOOP RD IN THE EASTLAND COMMUNITY.
0317 PM TSTM WND DMG 6 W PLEASANT HILL 35.96N 85.30W
06/10/2014 WHITE TN EMERGENCY MNGR
TREE DOWN BLOCKING THE CROSSVILLE HIGHWAY AT THE 8800
BLOCK.
0323 PM TSTM WND DMG 3 N PLEASANT HILL 36.02N 85.20W
06/10/2014 CUMBERLAND TN EMERGENCY MNGR
STRUCTURAL DAMAGE TO THE ROYAL OAKS OFFICE BUILDING.
0327 PM TSTM WND DMG PLEASANT HILL 35.98N 85.20W
06/10/2014 CUMBERLAND TN EMERGENCY MNGR
MULTIPLE TREES AND POWERLINES DOWN
0327 PM TSTM WND DMG 3 SSE MONTEREY 36.09N 85.22W
06/10/2014 CUMBERLAND TN EMERGENCY MNGR
TREE DOWN ACROSS I-40.
0341 PM TSTM WND DMG 13 ENE MONTEREY 36.18N 85.02W
06/10/2014 FENTRESS TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN ACROSS FENTRESS
COUNTY VIA EMERGENCY MANAGER
0350 PM TSTM WND DMG 9 S JAMESTOWN 36.30N 84.94W
06/10/2014 FENTRESS TN EMERGENCY MNGR
ROOF BLOWN OFF BARN AND ROOF DAMAGE TO HOME DUE TO
FALLEN TREE
0357 PM TSTM WND DMG 3 SW ALLARDT 36.35N 84.91W
06/10/2014 FENTRESS TN EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER OHX1400416 OHX1400417 OHX1400420 OHX1400429 OHX1400430
OHX1400431 OHX1400432 OHX1400433 OHX1400434 OHX1400425 OHX1400418
OHX1400422 OHX1400419 OHX1400426 OHX1400424 OHX1400427 OHX1400421
OHX1400428 OHX1400423 OHX1400436 OHX1400435
UNGERThunderstorm Wind, Trousdale
- When
- June 11, 2:15 PM CST
- Where
- Trousdale County, 0.57 mi SSE of Hartsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 36.392, -86.166
The sheet metal roof of a large storage shed behind the sanitation department building in downtown Hartsville was blown off, damaging a nearby vehicle. Two people inside the storage shed were not injured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Nebraska, June 11, 2014$17 million · 2.5 in hail · 13 events
- Hail and Damaging Winds in Virginia, June 11, 20141 injured · $812,000 · 1.75 in hail · 17 events
- Damaging Winds in Pennsylvania, June 11, 2014$238,000 · 55 kt wind · 43 events
- Tornado in Michigan, June 11, 2014$250,000 · EF1 · 1 event
- Hail and Heavy Rain in Kansas, June 11 to 12, 2014$275,000 · 1.75 in hail · 6 events
- Tornadoes and Hail in Kansas, June 11, 2014$50,000 · EF1 · 12 events
- Flash Flood and Hail in North Carolina, June 11, 2014$86,000 · 1 in hail · 18 events
- Tornado and Hail in Minnesota, June 11, 2014$50,000 · EF1 · 5 events
- Damaging Winds in Ohio, June 11, 2014$105,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Texas, June 11, 2014$65,000 · 2.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Georgia, June 11 to 12, 2014$74,000 · 65 kt wind · 4 events
- Flood and Hail in West Virginia, June 11 to 12, 2014$58,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 518495.